allergy rash.. help!

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

jemappelleash
New Member


Date Joined Feb 2009
Total Posts : 3
   Posted 2/25/2009 12:42 PM (GMT -7)   
Recently, about two/three days ago, I noticed that I was starting to develop a rash on my legs. They're little bullseyes or targets, with a red bump in the middle surronded by white in a perfect circle. They're extremely itchy, and started to progressively spread from the top of my thighs, shins, calves, and now my arms. I had this exact same rash before (same symptoms, same progression) and I was told by my primary physcian that it was a food allergy. I was given prednisone and it cleared up fairly quickly.
 
Since I go to college 4 1/2 hours away from home, I visited the health center. The RN's there didn't think it was a food allergy, in fact, they didn't know what it was. They first assumed that it was a drug allergy, but since I hadn't started anything new recently (I finished my antibiotics for bronchitis about two weeks ago) they ruled that out. I explained to them that I had this exact same rash before, and they gave me prednisone, claritin, benadryl, and pepcid.
 
It's the second day of taking my medication, and although the bumps seem SLIGHTLY smaller, it seems to be spreading and it still feels pretty itchy. I'm concerned whether or not the steroids are actually working, or whether I should make another appt. I want to kick this before it gets too worse, as it did before. I guess i'm confused, as I remember the steroids working faster before, and as I took them, the rash to heal, not get worse.
 
Should I be concerned/make a another appt? In fact, does anyone know what this could be?
 
ANY help or information in this matter would be greatly appreciated :-)

Razzle
Veteran Member


Date Joined Aug 2007
Total Posts : 4392
   Posted 2/25/2009 3:47 PM (GMT -7)   
I'd suggest seeing an Allergist.

Also, have you been bitten by a tick recently? If so, you should be tested for Lyme Disease (make sure they do both the ELISA/IFA and the WesternBlot) and get treated ASAP.
-Razzle
Chronic Lyme Disease, Gluten & Sulfite Sensitivity, Many Food/Inhalant/Medication Allergies & Intolerances, Asthma, Gut issues (dysmotility, non-specific inflammation), UCTD ("Secondary Lupus-Like Syndrome"), Osteoporosis, Anemia, Lymphopenia, intermittant Pancytopenia, chronic malabsorption/malnutrition, etc.; G Tube; Currently TPN-dependent.
Meds:  Zofran, Pulmicort, Heparin (to flush PICC line), IV Cipro (for G-tube site infection).


Ides
Forum Moderator


Date Joined Nov 2003
Total Posts : 7077
   Posted 2/25/2009 4:10 PM (GMT -7)   
If the rash continues to spread and is still itching in the morning, I think a return to the clinic might be warranted. Also, if you notice any difficulty breathing, itchiness in the throat, or swelling around your eyes, get yourself to the ER right away.

As to the cause, impossible for me to guess. I think since this is your second event, your doctor might want to get some allergy testing.
Moderator Crohn's Disease Forum
CD, Ankylosing Spondylitis, lupus, small fiber peripheral neuropathy, avascular necrosis, peripheral artery disease, degenerative disc disease, and a host of other medical problems.
 


jemappelleash
New Member


Date Joined Feb 2009
Total Posts : 3
   Posted 2/25/2009 5:00 PM (GMT -7)   

Thanks for the advice... I'm trying to schedule an appt with an allergist.

In the meantime however, i'm curious as to why this rash keeps spreading when i'm taking the steroids.


Razzle
Veteran Member


Date Joined Aug 2007
Total Posts : 4392
   Posted 2/25/2009 5:21 PM (GMT -7)   
The dose of steroids may not be high enough to stop the rash from spreading. Also, if this is Lyme or another infection and not allergy, then steroids won't likely help the rash.
-Razzle
Chronic Lyme Disease, Gluten & Sulfite Sensitivity, Many Food/Inhalant/Medication Allergies & Intolerances, Asthma, Gut issues (dysmotility, non-specific inflammation), UCTD ("Secondary Lupus-Like Syndrome"), Osteoporosis, Anemia, Lymphopenia, intermittant Pancytopenia, chronic malabsorption/malnutrition, etc.; G Tube; Currently TPN-dependent.
Meds:  Zofran, Pulmicort, Heparin (to flush PICC line), IV Cipro (for G-tube site infection).


jemappelleash
New Member


Date Joined Feb 2009
Total Posts : 3
   Posted 2/25/2009 5:28 PM (GMT -7)   
I'm prone to believe it's not lyme disease, as I don't have the symptoms, and the "bullseyes" are tiny and spread. My first day I was told to take 4 x 10 mg of steroids, and then another similar dosage the next day.

In addition to that, i'm also taking benadryl, pepcid, and clairitin.

I'm absolutely certain that this was the same rash I had before, and I feel like i'm taking a higher dosage of steroids than before.

I guess i'm curious as to 1. why i'm not seeing results of the steroids and 2. if anyone has ever heard of anything like this before.

Razzle
Veteran Member


Date Joined Aug 2007
Total Posts : 4392
   Posted 2/25/2009 10:49 PM (GMT -7)   
It may not be Lyme, but could be some other infection. And even if it is allergic or inflammatory, 40mg Pred for a couple days isn't that high of a dose...the first time I was on steroids, they had me at 60mg/day for 2 weeks before starting to taper me off the med. Sometimes autoimmune disorders start out with skin rashes, too, so might be good to ask your doctor about checking for those (Vasculitis, Lupus, etc.).
-Razzle
Chronic Lyme Disease, Gluten & Sulfite Sensitivity, Many Food/Inhalant/Medication Allergies & Intolerances, Asthma, Gut issues (dysmotility, non-specific inflammation), UCTD ("Secondary Lupus-Like Syndrome"), Osteoporosis, Anemia, Lymphopenia, intermittant Pancytopenia, chronic malabsorption/malnutrition, etc.; G Tube; Currently TPN-dependent.
Meds:  Zofran, Pulmicort, Heparin (to flush PICC line), IV Cipro (for G-tube site infection).

New Topic Post Reply Printable Version
Forum Information
Currently it is Wednesday, December 07, 2016 3:34 PM (GMT -7)
There are a total of 2,734,295 posts in 301,200 threads.
View Active Threads


Who's Online
This forum has 151323 registered members. Please welcome our newest member, judy.
381 Guest(s), 13 Registered Member(s) are currently online.  Details
cupcakespinkgal, Psilociraptor, 81GyGuy, TOOTY, dacarte3, dismissed, summer16, Bohemond, Girlie, Lymiemomster, Suffering34, lavendar, julymorning


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer